Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2005, 5:52 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 13, 2005, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:45 PM EDT | HAIL 1 | Savannah, GA | QUARTER SIZE HAIL REPORTED BY THE PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 132153 SVRCHS GAC051-SCC013-053-132245- /O.NEW.KCHS.SV.W.0098.050713T2152Z-050713T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA CHATHAM COUNTY IN SOUTHEAST GEORGIA * UNTIL 645 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO SAVANNAH...BUILDING SOUTH AT 10 TO 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SAVANNAH... RIVERSIDE AND THUNDERBOLT... HILTON HEAD... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3223 8084 3212 8108 3204 8119 3200 8073 $$
3 follow-up statements
000 WWUS52 KCHS 132207 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 606 PM EDT WED JUL 13 2005 GAC051-SCC013-053-132245- /O.CON.KCHS.SV.W.0098.000000T0000Z-050713T2245Z/ JASPER-BEAUFORT-CHATHAM- 606 PM EDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EXTREME SOUTHERN JASPER...BEAUFORT AND CHATHAM COUNTIES... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO SAVANNAH...DRIFTING SOUTH SOUTHEAST AT 5 TO 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HILTON HEAD...DAUFUSKIE ISLAND...SAVANNAH WILDLIFE REFUGE... SAVANNAH...THUNDERBOLT...RIVERSIDE.... THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3224 8078 3212 8108 3205 8116 3203 8064 $$
000 WWUS52 KCHS 132223 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 622 PM EDT WED JUL 13 2005 GAC051-SCC013-053-132245- /O.CON.KCHS.SV.W.0098.000000T0000Z-050713T2245Z/ JASPER-BEAUFORT-CHATHAM- 622 PM EDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EXTREME SOUTHERN JASPER...BEAUFORT AND CHATHAM COUNTIES... AT 618 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO SAVANNAH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH...TYBEE ISLAND...THUNDERBOLT... VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST... FOREST BEACH...HILTON HEAD ISLAND... IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3216 8073 3213 8108 3197 8118 3193 8074 $$
000 WWUS52 KCHS 132244 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 643 PM EDT WED JUL 13 2005 GAC051-SCC013-053-132251- /O.EXP.KCHS.SV.W.0098.000000T0000Z-050713T2245Z/ JASPER-BEAUFORT-CHATHAM- 643 PM EDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN JASPER...BEAUFORT AND CHATHAM COUNTIES WILL EXPIRE AT 645 PM EDT... AT 643 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM PORT WENTWORTH EAST THROUGH SAVANNAH UP TO HILTON HEAD ISLAND...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE DROPPED JUST BELOW SEVERE LIMITS... HOWEVER WIND GUSTS TO 45 MPH AND PEA SIZE HAIL CAN STILL BE EXPECTED FROM SAVANNAH EAST TO TYBEE ISLAND. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3216 8073 3213 8108 3197 8118 3193 8074 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:18 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 3:18 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT WED JUL 13 2005 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CONVECTION HAS BECOME MORE WIDESPREAD AND QUITE STRONG FROM CENTRAL GEORGIA TO THE MIDLANDS OF SOUTH CAROLINA THIS AFTN AND WILL CARRY THE HIGHEST EARLY EVENING POPS OVER THE NRN HALF OF OUR CWFA. BOTH THU AND FRI CONTINUE TO LOOK ACTIVE WITH THE USUAL UNSTBL AIR MASS INTERACTING WITH SEASONABLY STRONG FLOW FROM H85 TO H7 AND A HIGHLY CONVERGENT LOW LEVEL FLOW. WILL MAINTAIN 40-50 POPS AWAY FROM THE IMMEDIATE COAST AND HANG ONTO A SLIGHT CHC OVERNIGHT POPS MANY AREAS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... PERSISTENCE MAINTAINED WITH ATLC RIDGE ANCHORED. WE LOWERED POPS A BIT SUN AND MON...OTHERWISE EXPECT A TYPICAL JULY PATTERN WITH TEMPERATURES 90 TO 95 AND AFTN HEAT INDICES 100 TO 105 MOST DAYS. && .MARINE... A WEAK TROUGH OF LOW PRESSURE WILL PUSH TOWARD THE COASTAL WATERS TONIGHT...WITH A SURGE OF WINDS TO AROUND 15 KT EXPECTED AHEAD OF THIS FEATURE. THIS TROUGH OF LOW PRESSURE WILL DISSIPATE ON THU WITH ATLANTIC HIGH PRESSURE BUILDING INTO THE REGION THROUGH EARLY NEXT WEEK. WINDS AND SEAS SHOULD REMAIN FAIRLY QUIET THU THROUGH TUE WITH HIGH PRESSURE IN PLACE. && .AVIATION... SCATTERED SHWRS/TSTMS IN VICINITY OF BOTH TERMINALS THIS AFTERNOON FIRING ALONG SEA BREEZE AS IT PUSHES INLAND. WILL KEEP VCTS IN SAV TAF THROUGH 20Z AS SEA BREEZE PUSHES THROUGH...THEN MENTION CB THROUGH 22Z AS A FEW ISOLATED TSTMS POSSIBLE BEHIND SEA BREEZE. WILL CONTINUE MENTION OF VCTS IN CHS TAF THROUGH 22Z. SHORTWAVE TROUGH EXPECTED TO PUSH THROUGH OVERNIGHT...AND CAN/T RULE OUT A SHWR OR TSTM WITH THIS FEATURE...BUT CONFIDENCE IS TOO LOW TO MENTION IN TAF AT THIS TIME. DON/T ANTICIPATE ANY MVFR FOG FORMATION OVERNIGHT WITH GEOSTROPHIC WINDS AROUND 15 KT. SHWRS/TSTMS EXPECTED TO DEVELOP ONCE AGAIN ON SEA BREEZE THU...SO WILL INCLUDE CB/S AT BOTH TERMINAL SITES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 24/JRJ
Hazardous weather outlook, Jul 13, 5:00 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUL 13 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 13, 4:04 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT WED JUL 13 2005 SCZ047-048-051-132030- BEAUFORT-COASTAL JASPER-INLAND JASPER- 404 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 430 PM EDT... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM TOMOTLEY TO RIDGELAND...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF YEMASSEE TO RIDGELAND...MOVING EAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND RIDGELAND... RICETOWN...BASHAN...TOMOTLEY...GRAHAMVILLE...BREWTON...SHELDON...OLD HOUSE...NEVADUM AND MURAD THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 4:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT WED JUL 13 2005 SCZ044-045-050-132030- BERKELEY-CHARLESTON-DORCHESTER- 406 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 430 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JEDBURG TO 3 MILES NORTH OF RAVENEL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WESTOE...SUMMERVILLE...NORTH CHARLESTON...THE CHARLESTON AIRPORT...STALLSVILLE...DORCHESTER ESTATES...OAKBROOK... LINCOLNVILLE...CENTERVILLE AND SANGAREE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 4:22 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT WED JUL 13 2005 SCZ043-047>049-051-132045- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND JASPER- 422 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY...BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 445 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WHITE HALL TO OLD HOUSE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF YEMASSEE TO 5 MILES EAST OF RIDGELAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE HALL...SHELDON...OLD HOUSE...NEVADUM...MURAD...KNOWLES... GARDENS CORNER...COOSAW...LOBECO AND BRIARS THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED.
Local storm report, Jul 13, 5:01 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL BLUFFTON 32.24N 80.86W
07/13/2005 0.88 INCH BEAUFORT SC PUBLIC
INTERSECTION OF HWY 278 AND SIMMONSVILLE ROAD.
&&
24Local storm report, Jul 13, 5:17 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD PRITCHARDVILLE 32.24N 80.96W
07/13/2005 BEAUFORT SC PUBLIC
&&
STSpecial weather statement, Jul 13, 5:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EDT WED JUL 13 2005 GAZ118-119-132145- COASTAL CHATHAM-INLAND CHATHAM- 528 PM EDT WED JUL 13 2005 ...SEVERE THUNDERSTORMS BUILDING SOUTH TO SAVANNAH... AT 528 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 6 MILES NORTH OF SAVANNAH. THESE STORMS WERE BUILDING SLOWLY SOUTH TOWARD THE CITY AND A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED WITHIN THE NEXT 10 MINUTES. BE PREPARED TO TAKE QUICK ACTION SHOULD A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 37 min |
| Jul 13, 2:10 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 36 min |
| Jul 13, 2:12 PM EDT | Tornado Warning | CHS | Beaufort | 33 min |
| Jul 13, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 34 min |
| Jul 13, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 50 min |
| Jul 13, 5:05 PM EDT | Tornado Warning | CHS | Beaufort | 25 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 35 min |
| Jul 13, 5:55 PM EDT | Special Marine Warning | CHS | 65 min | |
| Jul 13, 6:19 PM EDT | Special Marine Warning | CHS | 56 min | |
| Jul 13, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.